MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, POWER MODULE PATIENT CABLE 14V; Ventricular (assist) bypass

THORATEC CORPORATION HEARTMATE®, POWER MODULE PATIENT CABLE 14V; Ventricular (assist) bypass
Model Number 103426
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient complained of an overheated controller while connected to the power module at home.The controller and patient cable were exchanged and collected for assessment.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of the system controller overheating while connected to the power module patient cable was not confirmed nor reproduced.A review of the downloaded controller event log file spanned approximately 2 days ((b)(6) 2025 ¿ (b)(6) 2025 and (b)(6) 2025 per time stamp).The controller¿s internal temperature ranged from 35 - 48 degrees celsius, while operating the pump.Design input requirements detail the controller case should not exceed a 10 degrees celsius temperature rise under maximum output conditions.The internal temperature recorded within the log file cannot be conclusively correlated to the controller case temperature.There were no notable alarms active in the log file.A review of the downloaded controller periodic log file spanned approximately 12 days at 1-hour intervals ((b)(6) 2025 ¿ (b)(6) 2025 per time stamp).The controller temperatures were within the normal range.There were no notable alarms active in the log file.The 14v patient cable, lot number 11018011803, was returned for analysis in unremarkable condition.The cable was functionally tested with the returned system controller and mock loop and was found operate as intended during analysis.No alarms were produced while testing.Temperature testing was performed on the controller during mock loop testing.A temperature sensor, t1, was placed on the liquid crystal display (lcd) of the controller and t2 was placed on the back battery cover.The temperature of the controller remained within specification during testing.Incidental findings: wire fatigue - the returned patient cable underwent preliminary testing by connecting to a cable breakout fixture to test the continuity and resistance in the wires.The cable did not pass every step of the test procedure some measurements were slightly outside the expected resistances.The device history records could not be reviewed for the 14v patient cable due to the records being unavailable and maintained by the vendor.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.Heartmate 3 instructions for use section 2-¿system operations¿ and heartmate 3 patient handbook section 2-¿how your heart pump works¿ urges the user to not place the system controller on bare skin for an extended time.The system controller surface temperature can become uncomfortably warm, especially when the room temperature is above 104°f (40°c).The ifu states ¿the power module requires preventive maintenance at least once every 12 months for best possible operation.Preventive maintenance includes (but is not limited to): a functional test, replacing the power module backup battery (the backup battery is rechargeable but has a limited life), and replacing the power module patient cable.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE®, POWER MODULE PATIENT CABLE 14V
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key22149978
Report Number2916596-2025-03816
Device Sequence Number8478573
Product Code DSQ
UDI-Device Identifier00813024010784
UDI-Public(01)00813024010784(10)11018011803
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 06/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number103426
Device Catalogue Number103426
Device Lot Number11018011803
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2025
Initial Report FDA Received Date06/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale
Patient Weight71 KG